NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Feb 15, 8:31 AM EST, 1 hour 29 minutes earlier.
Area forecast discussion, Feb 15, 8:31 AM EST, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
831 AM EST Wed Feb 15 2023
.SYNOPSIS...
Above normal temperatures and breezy conditions can be expected
the next couple days with showers and thunderstorms on
Thursday. Dry conditions are expected this weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Abundant sunshine and strong warm advection will push
temperatures to near or exceeding record values this afternoon.
(See CLIMATE section below) Winds will be noticeably stronger
by mid/late morning as mixing commences and the BL deepens to
between 850-800mb, tapping strong winds aloft. Guidance has
shown relatively good continuity with winds and anticipate
gusts overall to be just below advisory criteria around 35-45mph
on average outside of a few localized instances.
In addition, strong WAA will enhance moisture influx into the
area due to southwest flow. However, moistening of the
environment will be rather slow allowing for drier conditions
early this afternoon owing to more drier air mixing to the
surface. There may be a few instances for dry conditions early
on and have thus loaded the 10th percentile dew points into the
grids through today.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
A weak, dry frontal boundary is progged to push through and
stall near the Mason Dixon line this evening, and winds will
lessen around sunset with decoupling.
Sfc low pressure is progged to transition up through the Upper
Ohio River Valley Thursday/Thursday night with rain returning to
the region ahead of the surface cold front, as well as another
round of gusty winds. Between 0.75" and 1.0" of QPF is forecast
in general across the region. Thunderstorms will be possible
during the afternoon and evening with CAPE values approaching
300 J/k and 0-6km bulk shear values between 60-80+ knots. (As
long as the strong wind shear prevents robust updraft
development or simply shears them out)d SPC has maintained the
slight risk across western zones of the forecast area with a
marginal extending east farther into PA. Temperatures will
remain well above normal, although the rain should stunt
values.
Frontal passage is expected Thursday night,and cold advection
behind the front will push temperatures back down toward average
Friday with the potential for scattered lake enhanced snow
showers under northwesterly flow during the day. Any
accumulation should be minimal at best. High pressure and rapid
rising of heights should make the cool down brief, with dry
weather temperatures back in the 40s Saturday.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
Ridging will maintain dry conditions and continue the warming
trend in temperatures on Sunday. Precipitation chances return
later Monday and Tuesday with a crossing disturbance.
&&
.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
Flight conditions will be largely VFR today in the warm sector
of Great Lakes low pressure. Clouds will continue to scattered
out this morning with subsidence and the advection of dry air. A
quick look at the recently launched PBZ sounding shows SSW wind
at 50 knots just 2000 feet above the surface. Even with this
wind already partially transferring to the surface in spots,
there is still enough of a difference to include low level wind
shear in the TAFs this morning.
Surface wind will continue to increase this morning, with gusts
peaking in the 30 to 40 knot range once mixing maximizes during
the afternoon. Slackening wind is then expected this evening as
the pressure gradient weakens and as low levels stabilize.
Clouds will begin to thicken after midnight in increasing
isentropic lift, and a few showers will likely show up south of
PIT just prior to 12Z Thursday, although VFR will continue.
.OUTLOOK...
Restrictions with rain are then likely (greater than 80%
probability) on Thursday with another crossing low pressure
system and accompanying fronts. Localized restrictions may
linger in Friday snow showers, with VFR conditions this weekend.
&&
.CLIMATE...
Several climate sites may reach or exceed record high
temperatures today.
Record(Year) Forecast high
------------- -------------
Pittsburgh Intl 69 (1954) 71
Zanesville 73 (1954) 72
Morgantown 72 (1954) 72
DuBois 60 (2018) 65
Wheeling 68 (1945) 71
New Philadelphia 65 (2005) 70
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.
&&
SYNOPSIS...Shallenberger
NEAR TERM...Shallenberger
SHORT TERM...88
LONG TERM...88
AVIATION...CL
CLIMATE...88/CLSpecial weather statement, Feb 15, 8:41 AM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
841 AM EST Wed Feb 15 2023
PAZ014>016-020>023-029-031-073>076-WVZ001>004-012-021-509>514-
160000-
Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-
Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Butler, Clarion, Punxsutawney,
Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca,
Pittsburgh Metro Area, Kittanning, Ford City, Indiana,
Washington, Canonsburg, Waynesburg, Murrysville, Greensburg,
New Kensington, Lower Burrell, Latrobe, Monessen, Ligonier,
Donegal, Uniontown, Champion, Ohiopyle, Weirton, Follansbee,
Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont,
Morgantown, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta,
Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis,
Thomas, and Canaan Valley
841 AM EST Wed Feb 15 2023
...ELEVATED RISK OF WILDFIRE SPREAD THIS AFTERNOON...
A combination of dry and windy conditions will create an elevated
risk of wildfire spread this afternoon. Minimum relative humidity
values are forecast to drop into the mid to upper 20s across
southwest Pennsylvania and northern West Virginia, with southwest
wind gusts between 35 and 45 mph.
Residents are urged to exercise caution if handling any potential
ignition sources, such as machinery, cigarettes, or matches. If
dry grasses and tree litter begin to burn, the fire will have the
potential to spread rapidly.
Shallenberger